DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



A case of lenalidomide-induced hypersensitivity pneumonitis.

Author(s): Lerch E, Gyorik S, Feilchenfeldt J, Mazzucchelli L, Quadri F

Affiliation(s): Oncology Institute of Southern Switzerland (IOSI), Ospedale San Giovanni, Bellinzona, Switzerland. erika.lerch@eoc.ch

Publication date & source: 2010, Onkologie., 33(5):249-52. Epub 2010 Apr 13.

Publication type: Case Reports

BACKGROUND: Lenalidomide is a new immunomodulatory drug, FDA-approved for the treatment of the 5q-myelodysplastic syndrome and refractory or relapsed multiple myeloma (MM). Regarding the treatment of MM, there have been published cases of acute pulmonary toxicity for the proteasome inhibitor bortezomib and the immunomodulatory drug thalidomide; only 1 case of lenalidomide-induced pulmonary toxicity has been described in the literature. CASE REPORT: In our manuscript, we describe the clinical course and diagnostic workup of a 66-year-old male patient with MM on lenalidomide with signs of acute pulmonary toxicity. The diagnostic workup resulted in the diagnosis of drug-induced interstitial hypersensitivity pneumonitis. CONCLUSIONS: Given the frequently reported pulmonary infectious complications in patients treated with lenalidomide and a possibly underreported rate of interstitial pneumonitis, we advocate a more aggressive pulmonary workup for patients with pulmonary symptoms. Copyright 2010 S. Karger AG, Basel.

Page last updated: 2010-10-05

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017